Heat, Anoka
- When
- July 30, 10:00 AM CST to July 31, 11:00 PM CST
- Where
- Anoka forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
Temperatures topped out near 100 degrees across much of central and southern Minnesota during the afternoon hours of the 30th and 31st, with maximum heat indices ranging from 105 on the 30th, to 110 on the 31st. No reports of fatalities or injuries were received, but heat advisory criteria were met.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Temperatures topped out near 100 degrees across much of central and southern Minnesota during the afternoon hours of the 30th and 31st, with maximum heat indices ranging from 105 on the 30th, to 110 on the 31st. No reports of fatalities or injuries were received, but heat advisory criteria were met.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 3:59 AM CST, 6 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 AM CDT SUN JUL 30 2006
.DISCUSSION...TODAY THROUGH TUESDAY NIGHT
VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST MONDAY
NIGHT AS BOTH THE GFS AND NAM MODEL RUNS FROM LAST EVENING ONLY
START TO BREAK DOWN THE THERMAL RIDGE THAT HAS PERSISTENTLY
EXTENDED NORTHEAST FROM THE GREAT BASIN AREA INTO THE WESTERN
GREAT LAKES REGION.
IT REMAINS TO BE SEEN HOW MUCH MOISTURE WILL BE PROVIDED OVER
SOUTHERN COUNTIES OF THE MPX CWA BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT AS SIZEABLE QPF AND SURFACE FEATURE DIFFERENCES ARE EVIDENT
FROM MODEL RUNS. WE STAYED WITH RELATIVELY LOW POPS AND QPF OVER
THIS TIME FRAME.
LONGER TERM...WEDNESDAY THROUGH SUNDAY
SFC LOW EXPECTED TO BE POSITIONED JUST TO THE EAST OF THE CWA TO
START THE PERIOD...WITH SFC COLD FRONT EXITING AS WELL.
PRECIPITATION WILL BE ENDING FROM NW TO SE EARLY WEDNESDAY. FAIRLY
QUIET MEDIUM RANGE PORTION OF THE FORECAST FOLLOWING SFC FROPA
WEDNESDAY. COOLER/DRIER CANADIAN AIR IS USHERED INTO THE REGION ON
NORTHERLY WINDS AS HIGH BUILDS IN THURSDAY. SOUTHERLY RETURN FLOW ON
BACKSIDE OF HIGH ENTERS THE CWA FRIDAY WITH BULK OF MOISTURE RETURN
HOLDING OFF UNTIL LATER SATURDAY. UPPER FLOW IS FAIRLY ZONAL THROUGH
THE EARLY PART OF NEXT WEEKEND...WITH H5 TROF MOVING ACROSS SOUTHERN
CANADA EARLY SUNDAY. WARM ADVECTION ALONG WITH INCREASING MOISTURE
IN THE LOW AND MID LEVELS SUGGESTS A CHANCE FOR PRECIPITATION LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES WILL BE MUCH MORE
COMFORTABLE FOLLOWING MID WEEK FROPA. H85 TEMPS WILL HOVER IN THE
LOW TO MID TEENS...YIELDING SFC HIGHS IN THE LOW TO MID 80S THROUGH
THE WEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR ANOKA-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-
SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-WASECA-
WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).
HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 AM CDT SUN JUL 30 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 311100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 658 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN WISCONSIN THIS MORNING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISK. BY NOON...HEAT INDICES WILL BE INCREASING TO FROM 105 TO 108 ACROSS A BROAD AREA OF CENTRAL AND SOUTHERN MINNESOTA ALONG WITH A PORTION OF WESTERN WISCONSIN. MINIMUM TEMPERATURES IN THE UPPER 70S LATE TONIGHT IN COMBINATION WITH DAY TIME HEAT INDICES...HAS PROMPTED THE POSTING OF HEAT ADVISORIES ALL THE WAY INTO MONDAY EVENING. PLEASE REFER TO LATEST NON PRECIPITATION STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA MONDAY AFTERNOON AND EVENING...INCLUDING ALEXANDRIA WHILE MUCH OF SOUTH AND CENTRAL MINNESOTA AND WESTERN WISCONSIN MAY BE AT RISK FOR SEVERE THUNDERSTORMS LATE TUESDAY AND TUESDAY EVENING. HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY WITH HEAT INDICES AGAIN PEAKING AT 105 TO 110 ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA AND A PORTION OF WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN WESTERN WISCONSIN THIS MORNING AND OVER MUCH OF SOUTH AND CENTRAL MINNESOTA AND WESTERN WISCONSIN ON TUESDAY. MONDAY MAY SEE SPOTTER ACTIVATION REQUIRED FOR WEST CENTRAL MINNESOTA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND GST RICE LAKE 45.50N 91.74W
07/30/2006 M60 MPH BARRON WI TRAINED SPOTTER
SPOTTER MEASURED 58 TO 60 MPH WIND GUST ON HOME WEATHER
STATION.
&&
MDBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG RICE LAKE 45.50N 91.74W
07/30/2006 BARRON WI TRAINED SPOTTER
6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG LADYSMITH 45.46N 91.10W
07/30/2006 RUSK WI LAW ENFORCEMENT
LIMB DOWN ON COUNTY ROAD J NORTH OF LADYSMITH.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM HAIL 1 SE BLOOMER 45.09N 91.48W
07/30/2006 M1.00 INCH CHIPPEWA WI LAW ENFORCEMENT
QUARTER SIZE HAIL JUST SOUTHEAST OF BLOOMER.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HAIL S BLOOMER 45.10N 91.49W
07/30/2006 M0.75 INCH CHIPPEWA WI CO-OP OBSERVER
&&
RECPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 1 N INGRAM 45.52N 90.81W
07/30/2006 M0.75 INCH RUSK WI LAW ENFORCEMENT
0525 AM TSTM WND GST RICE LAKE 45.50N 91.74W
07/30/2006 M60.00 MPH BARRON WI TRAINED SPOTTER
SPOTTER MEASURED 58 TO 60 MPH WIND GUST ON HOME WEATHER
STATION.
0525 AM TSTM WND DMG RICE LAKE 45.50N 91.74W
07/30/2006 BARRON WI TRAINED SPOTTER
6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.
0625 AM TSTM WND DMG LADYSMITH 45.46N 91.10W
07/30/2006 RUSK WI LAW ENFORCEMENT
LIMB DOWN ON COUNTY ROAD J NORTH OF LADYSMITH.
0633 AM HAIL 1 SE BLOOMER 45.09N 91.48W
07/30/2006 M1.00 INCH CHIPPEWA WI LAW ENFORCEMENT
QUARTER SIZE HAIL JUST SOUTHEAST OF BLOOMER.
0746 AM HAIL S BLOOMER 45.10N 91.49W
07/30/2006 M0.75 INCH CHIPPEWA WI CO-OP OBSERVER
&&
RAHThe national radar mosaic for the moment the first event began.
42 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519138, 5519139, 5519140, 5519141, 5519142, 5519143, 5519144, 5519145, 5519146, 5519147, 5519148, 5519149, 5519150, 5519151, 5519152, 5519153, 5519154, 5519155, 5519156, 5519157, 5519158, 5519159, 5519160, 5519161, 5519162, 5519163, 5519164, 5519165, 5519166, 5519167, 5519168, 5519169, 5520319, 5520320, 5520321, 5520322, 5520323, 5520324, 5520325, 5520326, and more.